Fatty Tissue

I have what has been described as lipomas all over my body, some are very painful indeed. Is this common should I be worried, I mean with my recent RA diagnosis I have become more aware of these other things but just looking for some reassurance I suppose. Since starting meds I have had so much more pain in feet, hands, elbows and my left hip keeps giving way .

The other day I went to one of my daughters school plays standing room only, my feet felt like they were on fire and the pain was intense.

Getting down about it all

10 Replies

oldestnewest
  • Fatty lipomas are generally considered to be not too much of a problem, BUT, if they are causing you pain, then thats good enough reason for you to ask your GP to refer you to some kind of specialist to see if there is anything that can be done to relieve the pain of them.

    Are you sure the foot pain is from lipomas though? If your pain is more from joints, and has got worse with treatment, then definitely report back to your rheumatologist, or your GP. If you don't have access to your rheumatologist, then make sure the GP emails or phones the rheumatologist and asks what to do.

    I always go by the rule that if something isn't working then you need to make sure the doctor knows, and you need to actively ask them what else can be done. There is no benefit at all in just putting up with stuff.

  • Thank you for support, I'm sounding of in instalments :-) the fatty tissue has been around for some time so has the joint pain. RA diagnosed recently been meds for four weeks now, seen the Rhuemy and GP and have been referred to multi disciplined team for support. Seeing GP tomorrow so hope to see then, I had to change GP some ones ago as they just kept prescribing analgesics for over two years as bloods were negative not until I pushed for ultra sound did they tell me it's RA.

  • You say that you've only been diagnosed recently, so have you also only just started taking meds for your RA? They can take months to work, and so you can go though a period where things do seem to be getting worse rather than better. And burning feet sounds very much like RA. But as Earthwitch says don't suffer in silence but ask GP/Rheumy. Polly

  • Thank you seeing GP tomorrow been in meds four weeks and to be honest it's all been a little overwhelming, I'm well grounded person but to be honest this has been hard. I am great at procrastination.

  • Hi Saffron

    So sorry to hear about the problems you have been having. I've had a look online and can't find much of a link between lipomas and RA, so they may not be related.

    As Helixhelix has said, the RA drugs can take a while to kick in (usually 3-12 weeks) and can continue to improve for around 3 months after that, so it could just be that you're feeling worse because the drugs haven't kicked in yet, so effectively this is like untreated RA. However, you should definitely tell the rheumatologist next time you see them if you're still feeling worse rather than better.

    If you ever have some questions or want to discuss things in more detail please feel free to call our helpline on 0800 298 7650. We are available Mon-Fri 9.30-4.30.

    Kind regards

    Victoria

  • Thank you

  • Hi Saffron, I have had those "things" all over my body also, predominately around knee and thigh area and arms. Many years ago, I had a large one biopsied, athe result stated that it showed inflammation of the cells, so my doc then said it was common with inflammatory disease, as yet described, but would become more apparant as I got older. So, my current Rheumy says it was just another factor in the inflammation process. I have had Psoriatic arthritis of the spine, hands and feet for over 30 years, and then RA on top for about 11 years. There isn't anything to be done with those lumps, and they do seem to quiet with the RA drugs now. Hope this reassures you. Loretxx

  • Thank you so much it does reassure me, I have felt terrible recently and have been putting a brave face on, I suppose that's normal. Again thank you my GP did say he would send me to have this particular one checked out in the new year if it didn't ease.

  • That's good then. There are so many factors that are part of RA and other inflammatory, auto-immune diseases. Understandably confusing! Hang in there, you probably are not yet getting the full benefit of your drugs just yet. All the best, Loret xx

  • this is absolutely the worst period and I well remember it! The whole process to get diagnosed was hard enough, but the couple of months after when nothing seemed to be changing and I was still in pain, and having to come to terms with taking these drugs and accepting I had an incurable disease was just horrid. It is all very overwhelming, but take it a bit at a time and try to hang on to the thought that things will improve. Maybe not tomorrow, but soon. Polly

You may also like...